Vol. 40, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
The classification of certain classes of torsion free Abelian groups

Charles Estep Murley

Vol. 40 (1972), No. 3, 647–665
Abstract

Let 𝒜 denote the class of torsion free Abelian groups of finite rank. It is shown that for A ∈𝒜, there is a quotient divisible subgroup QD(A) such that A∕QD(A) is a reduced torsion group. Furthermore, QD(A) and A∕QD(A) are unique up to quasi-isomorphism. Let denote the subclass of 𝒜 of groups A such that for almost all primes p, the p-primary component of A∕QD(A) is the direct sum of rp(A) isomorphic cyclic groups where rp(A) denotes the p-rank of A. The groups in are classified up to quasi-isomorphism, which generalizes the Beaumont-Pierce classification of quotient divisible groups.

The main results of this paper concern the subclass g of 𝒜 of groups A such that rp(A) 1 for all primes p. The class may be profitably treated as a generalization of the class of rank one groups in 𝒜.

Mathematical Subject Classification 2000
Primary: 20K15
Milestones
Revised: 28 October 1971
Published: 1 March 1972
Authors
Charles Estep Murley